New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mekrav
New Member


Date Joined Dec 2008
Total Posts : 2
   Posted 12/9/2008 11:04 PM (GMT -6)   
I was diagnosed with ulcerative colitis in August of this year. I have had very severe flare-ups since diagnosis. I am now on a prednisone taper, asacol, prilosec and imuran. I believe the imuran is making me nauseous. I throw up almost every day. Has anyone else experienced nausea from imuran? I have tried anti-nausea medication, but it doesn't work.

quincy
Elite Member


Date Joined May 2003
Total Posts : 30976
   Posted 12/10/2008 4:23 AM (GMT -6)   
Hi..welcome to the forum!

I've never been on Imuran, so I cannot help you with that. It probably would be best to cal the doc and get off the Imuran.

Have you tried any rectal meds? They do come in 5ASA (like Asacol) or in steroid...both topical.

Something to consider if you've never used them and if you don't want to continue the immunosuppressant route.


Have you had an upper gastroscopy done to rule out any other problems that could cause you vomiting?

I hope others will be able to share their experiences with imuran and nausea.

quincy
*Heather* Status..Asacol 6 (3 twice daily); enemas every 5th night
~diagnosed January 1989 UC (proctosigmoiditis)
~Bentylol (dicyclomine) 20mg as needed
~vitamins/minerals/supplements 
~Probiotics....(Natural Factors Protec, Primadophilus Reuteri Pearls, Natural Factors Ultimate)....1 each  @ bedtime
~various digestive enzymes as needed
~Ranitidine (reflux);  Effexor XR 75mg(depression);  Pulmicort/Airomir (asthma)
~URSO for PSC (or PBC) 500mg X 2 daily (LFTs back to NORMAL!!)
My doc's logic.. "TREAT (FROM)BOTH ENDS"  worth it !!!
 


ErinD
Regular Member


Date Joined Jul 2008
Total Posts : 94
   Posted 12/10/2008 11:51 AM (GMT -6)   
I was not on Imuran but on 6-MP (similar drug) and it caused severe nausea with me as well and is a known side effect.  Asacol also has a listed side effect of Nausea.  I would contact your doctor.
First Diagnosed with Microscopic Colitis 10/07
Diagnosed with UC instead 3/2008
10mg Prednisone
75mg 6-MP
Calcium + Vit D
Probiotics
Entocort 9mg daily
800mg Asacol 3X daily
Bentyl
Lomotil
Dicyclomine
Prevacid
 


bookworm21
Veteran Member


Date Joined Mar 2008
Total Posts : 1766
   Posted 12/10/2008 1:29 PM (GMT -6)   
I was on 6MP for a very short time, and it definitely caused nausea. What anti-nausea meds have you tried?

You should contact your doctor.
Female, Age 20
9 Asacol, Rowasa, 1000 mg Canasa, Proctofoam, Rifaximin 2/day
Digestive Advantage (Crohn's & Colitis)1 Florastor, 50 mg 6MP,1 Primadophilus reuteri, Remicade (5 infusions), 2.4 g Lialda, 1 Forvia, 6 Colazal/day, 1 Anucort, Culturelle, Fish Oil, Calcium/Vit D supplement
 


mekrav
New Member


Date Joined Dec 2008
Total Posts : 2
   Posted 12/11/2008 5:21 PM (GMT -6)   
I have tried compozine and zofran for nausea. My doctor switched me from a generic brand of Imuran to a brand name, but I am still nauseous
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 18, 2018 7:59 PM (GMT -6)
There are a total of 3,004,459 posts in 329,148 threads.
View Active Threads


Who's Online
This forum has 161739 registered members. Please welcome our newest member, pinky;spoorback.
208 Guest(s), 12 Registered Member(s) are currently online.  Details
Tim G, OzLyme, logoslidat, xpeetzax, Ss800, Michael_T, Admin, wednesday77, mordant, FamilyGuy, CatskillsMelanie, straydog